MAUDE Adverse Event Report: PHILIPS MEDICAL SYSTEMS NEDERLAND B.V. INGENIA; FULL-BODY MRI SYSTEM, SUPERCONDUCTING MAGNET

PHILIPS MEDICAL SYSTEMS NEDERLAND B.V. INGENIA; FULL-BODY MRI SYSTEM, SUPERCONDUCTING MAGNET
Model Number INGENIA 1.5T
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Partial thickness (Second Degree) Burn (2694)
Date of Event 04/16/2026
Type of Reportable Event Serious Injury
Event or Problem Description
Philips received a report that the patient experienced a blister on a left index finger shortly after the examination.A male patient, 40 years old, was positioned feet first, spine, for pelvis and lumbar spine examination with the anterior array coil.It was reported the patient was sedated or anesthetized for the scan.No medical treatment was provided.A digital photo of the wound was provided and is described as an oval shaped blister on the lateral side of the index finger at the area/level of the nail bed.The skin is intact.The blister area is whiteish in color and is surrounded by an area of erythema.The size of the blister is approximately 2.5-3cm.The reported blister on the finger meets the criteria for a serious injury.
 
Additional Manufacturer Narrative
There is no indication of an mr system or coil malfunction identified which could have contributed to the incident.It was confirmed that a pulse oximeter was present during the mr exam on the patient's left index finger where the reported burn/blister is located.Considering the place, shape and nature of the burn injury, and by ruling out all other potential causes for this burn, the burn could have resulted from the pulse oximeter's tight clamping or pinching on the patient's finger.In that scenario blood flow is also somewhat restricted which could lead to a hampering of proper heat dissipation, leading to the heating incident.The pulse oximeter is indicated to be mr conditional equipment (i.E., not mr safe), meaning that this pulse oximeter is safe to use in the mr environment only under specified conditions (e.G., field strength, spatial gradient, sar limits, coil type, orientation).Contributing factors for this events are as follows: the patient was sedated or anesthetized.The thermoregulation of sedated patients is known to be impaired.The patient was unable to sense or communicate discomfort or pain.

Brand Name
INGENIA
Common Device Name
FULL-BODY MRI SYSTEM, SUPERCONDUCTING MAGNET
Manufacturer (Section D)
PHILIPS MEDICAL SYSTEMS NEDERLAND B.V.
veenpluis 6
best 5684 PC
NL  5684 PC
Manufacturer (Section G)
PHILIPS MEDICAL SYSTEMS NEDERLAND B.V.
veenpluis 6
best 5684 PC
NL   5684 PC
Manufacturer Contact
luis casillas lc
222 jacobs street
cambridge, MA 02141
MDR Report Key25158009
Report Number3042177665-2026-000068
Device Sequence Number21218211
Product Code LNH
UDI-Device Identifier00884838055322
UDI-Public(01)00884838055322
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K163116
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/13/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberINGENIA 1.5T
Device Catalogue Number781341
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/16/2026
Initial Report FDA Received Date05/13/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age40 YR
Patient SexMale
Patient Weight66 KG